MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.5 MM PROXIMAL LATERAL TIBIAL PLATE LEFT 12 HOLES 176 MM LENGTH; TRAUMA IMPLANT

ZIMMER BIOMET, INC. 3.5 MM PROXIMAL LATERAL TIBIAL PLATE LEFT 12 HOLES 176 MM LENGTH; TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implanted plate was fractured and was removed from the patient.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).G2: italy.Reported event was confirmed as visual examination of the returned product/provided pictures identified the plate is fractured through a conical threaded hole.Surface scratches and bio debris is seen throughout the device.The returned device was evaluated with optical microscopy and scanning electron microscopy.The presence of fatigue striations on the fracture surfaces suggests the fatigue failure mode.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3.5 MM PROXIMAL LATERAL TIBIAL PLATE LEFT 12 HOLES 176 MM LENGTH
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18064644
Report Number0001822565-2023-02953
Device Sequence Number17683807
Product Code HRS
UDI-Device Identifier00889024088108
UDI-Public(01)00889024088108(17)250731(10)63109226
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K111039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue Number47235700412
Device Lot Number63109226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown